Alert archive / Idaho / Winter Storm Warnings in 2015

Winter Storm Warning 2, NWS Pocatello, ID

February 6, 2015

NWS Pocatello, ID issued this winter storm warning at Feb 6, 2015, 3:16 AM MST. It took effect at Feb 6, 2015, 11:00 AM MST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 6, 2015, 3:16 AM MST (10:16 UTC)
In effect from
Feb 6, 2015, 11:00 AM MST
Expired
Feb 7, 2015, 2:07 PM MST
In force
27 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

254 
WWUS45 KPIH 061016
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
316 AM MST FRI FEB 6 2015

.A VERY MOIST BUT ALSO VERY WARM WINTER STORM WILL ARRIVE IN THE
NORTHERN GREAT BASIN LATE THIS MORNING...THEN INTENSIFY THIS
AFTERNOON. IT WILL BRING WINDS...RAIN AND HIGH ELEVATION SNOW
TONIGHT WITH THE HEAVIEST AMOUNTS OF PRECIPITATION OCCURRING
DURING THE OVERNIGHT HOURS. ON SATURDAY...THE STORM WILL SHIFT ITS
FOCUS FROM THE CENTRAL IDAHO MOUNTAINS TO THE MOUNTAINS IN THE
BORDER REGION WITH WYOMING. ON SUNDAY MORNING THE STORM WILL
DEPART SOUTHERN IDAHO. IN ITS WAKE...THE STORM WILL BRING LARGE
AMOUNTS OF RAINFALL AND AS MUCH AS TWO FEET OF SNOW IN THE CENTRAL
IDAHO MOUNTAINS. MOST LOCATIONS BELOW 7500 FEET ELEVATION WILL SEE
EITHER ALL RAIN OR RAIN AND SNOW MIXED TOGETHER.

IDZ018-031-070000-
/O.UPG.KPIH.WS.A.0002.150206T1800Z-150208T1200Z/
/O.NEW.KPIH.WS.W.0002.150206T1800Z-150208T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...COPPER BASIN...GALENA SUMMIT
316 AM MST FRI FEB 6 2015

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
MST SUNDAY ABOVE 7500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING ABOVE 7500 FEET FOR HEAVY SNOW AND BLOWING SNOW...WHICH
IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY.

* TIMING...FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. HEAVIEST
  PRECIPITATION WILL OCCUR FRIDAY NIGHT.

* MAIN IMPACT...ABOVE 7500 FEET MOST LOCATION IN THE SAWTOOTHS AND
  THE MOUNTAINS SURROUNDING THE WOOD RIVER BASIN WILL EXPERIENCE
  10 TO 30 INCHES OF SNOW DURING THIS TIME.

* LOCATIONS INCLUDE...THE MOUNTAINS AROUND SUN VALLEY TO 
  STANLEY...INCLUDING SMILEY CREEK LODGE AND GALENA SUMMIT.

* OTHER IMPACTS...SOUTHWEST WINDS AROUND 30 MPH WILL CAUSE 
  BLOWING AND DRIFTING OF SNOW OVER EXPOSED RIDGE TOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ019-023-025-070000-
/O.NEW.KPIH.WW.Y.0006.150206T1800Z-150208T1200Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-
316 AM MST FRI FEB 6 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
5 AM MST SUNDAY ABOVE 7500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 7500 FEET FOR SNOW OR BLOWING SNOW...WHICH
IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY.

* TIMING...LIGHT SNOWFALL THIS AFTERNOON AND EVENING WILL
  INTENSIFY LATE TONIGHT AND CONTINUE THROUGH SATURDAY MORNING.
  LIGHT SNOW WILL CONTINUE THROUGH SATURDAY NIGHT.

* MAIN IMPACT...IF YOUR ARE PLANNING TRAVEL ON HIGHWAY PASSES THAT
  EXCEED 7500 FEET ELEVATION...THE SNOW ACCUMULATION AND BLOWING
  SNOW WILL MAKE TRAVEL HAZARDOUS. EXPECT 5 TO 10 INCHES OF SNOW
  ABOVE 7500 FEET.

* LOCATIONS INCLUDE...THE BEAR RIVER RANGE OF MOUNTAINS...TETON
  PASS ON STATE ROUTE 33...RAYNOLDS PASS ON STATE ROUTE
  87...TARGHEE PASS ON U S ROUTE 20. MONIDA PASS ON INTERSTATE 15
  SHOULD SEE MAINLY RAIN WITH AN OVERNIGHT RAIN AND SNOW MIXTURE.

* OTHER IMPACTS...STRONG WINDS CAN REDUCE VISIBILITY IN BLOWING
  SNOW AND CAUSE DRIFTING SNOW TO BLOCK RECENTLY PLOWED ROADS
  AGAIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT
VISIBILITY WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW
AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE
DRIVING.

&&

$$

IDZ032-070000-
/O.NEW.KPIH.WW.Y.0006.150206T1800Z-150208T1200Z/
LOST RIVER/PAHSIMEROI-
INCLUDING THE LOCATIONS OF...WILLOW CREEK SUMMIT
316 AM MST FRI FEB 6 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO
5 AM MST SUNDAY ABOVE 7500 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY ABOVE 7500 FEET FOR SNOW OR BLOWING SNOW...WHICH
IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST SUNDAY.

* TIMING...LIGHT SNOW WILL DEVELOP DURING THE AFTERNOON...THEN
  INTENSIFY DURING THE OVERNIGHT HOURS AND CONTINUE INTO SATURDAY
  MORNING. EXPECT LIGHTER SNOWFALL INTENSITIES BY SATURDAY
  AFTERNOON BEFORE SNOW ENDS LATE SATURDAY NIGHT.

* MAIN IMPACT...5 TO 10 INCHES OF SNOW IS POSSIBLE ABOVE 7500 FEET
  IN ELEVATION. THOSE HEADED TO THE BACK COUNTRY SHOULD BE
  PREPARED FOR STORMY AND SNOWY CONDITIONS.

* LOCATIONS INCLUDE...THE MOUNTAINS SURROUNDING AREAS FROM MACKAY
  TO CHALLIS ABOVE 7500 FEET ELEVATION.

* OTHER IMPACTS...BLOWING SNOW WILL CAUSE HEAVY DRIFTING AND
  REDUCE YOUR VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITY...AND USE CAUTION WHILE
DRIVING.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
819 
WWUS45 KPIH 062033
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
133 PM MST FRI FEB 6 2015

IDZ019-023-025-032-062145-
/O.CAN.KPIH.WW.Y.0006.000000T0000Z-150208T1200Z/
UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-LOST RIVER/PAHSIMEROI-
INCLUDING THE LOCATIONS OF...WILLOW CREEK SUMMIT
133 PM MST FRI FEB 6 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY. THE SYSTEM IS WARMER THAN EXPECTED WITH A
MIX OF SNOW AND RAIN AT 7500 FEET. ANY ACCUMULATIONS WILL BE ABOVE
7500 FEET AND SHOULD NOT PROVIDE ANY SIGNIFICANT TRAVEL ISSUES.

$$

IDZ018-031-071200-
/O.CON.KPIH.WS.W.0002.000000T0000Z-150208T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...COPPER BASIN...GALENA SUMMIT
133 PM MST FRI FEB 6 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY
ABOVE 7500 FEET...

A WINTER STORM WARNING ABOVE 7500 FEET FOR HEAVY SNOW AND BLOWING
SNOW REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY.

* TIMING...FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. HEAVIEST SNOW
  WILL OCCUR FRIDAY NIGHT AND SATURDAY MORNING.

* MAIN IMPACT...ABOVE 7500 FEET MOST LOCATIONS WILL EXPERIENCE 10
  TO 30 INCHES OF SNOW.

* LOCATIONS INCLUDE...THE MOUNTAINS AROUND SUN VALLEY TO 
  STANLEY...INCLUDING SMILEY CREEK LODGE AND GALENA SUMMIT.

* OTHER IMPACTS...SOUTHWEST WINDS AROUND 30 MPH WILL CAUSE 
  BLOWING AND DRIFTING OF SNOW OVER EXPOSED RIDGE TOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
489 
WWUS45 KPIH 071046
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
346 AM MST SAT FEB 7 2015

IDZ018-031-081100-
/O.CON.KPIH.WS.W.0002.000000T0000Z-150208T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...COPPER BASIN...GALENA SUMMIT
346 AM MST SAT FEB 7 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY
ABOVE 7500 FEET...

A WINTER STORM WARNING ABOVE 7500 FEET FOR HEAVY SNOW REMAINS IN
EFFECT UNTIL 5 AM MST SUNDAY.

* TIMING...SNOW IS ALREADY FALLING AND WILL CONTINUE THROUGH TONIGHT.
  HEAVIEST SNOWFALL RATE WILL OCCUR THIS MORNING.

* MAIN IMPACT...ABOVE 7500 FEET AN ADDITIONAL 6 TO 16 INCHES OF
  SNOW IS LIKELY. THIS WILL HAMPER TRAVEL ALONG STATE ROUTE 75 AT
  GALENA SUMMIT.

* LOCATIONS INCLUDE...THE MOUNTAINS AROUND SUN VALLEY TO 
  STANLEY...INCLUDING SMILEY CREEK LODGE AND GALENA SUMMIT.

* OTHER IMPACTS...SOUTHWEST WINDS AROUND 30 MPH WILL CAUSE 
  BLOWING AND DRIFTING OF SNOW OVER EXPOSED RIDGE TOPS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
132 
WWUS45 KPIH 072107
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
207 PM MST SAT FEB 7 2015

IDZ018-031-072215-
/O.CAN.KPIH.WS.W.0002.000000T0000Z-150208T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE LOCATIONS OF...COPPER BASIN...GALENA SUMMIT
207 PM MST SAT FEB 7 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

OCCASIONAL LIGHT SNOW REMAINS POSSIBLE ABOVE 7000 FEET WITH AN
ADDITIONAL 2 TO 4 INCHES POSSIBLE. HOWEVER ADDITIONAL IMPACTS FROM
THE SNOW WILL BE MINIMAL.

$$

HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 5, 2:22 PM MST, 12 hours 54 minutes earlier.

Area forecast discussion, Feb 5, 2:22 PM MST, 12 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
222 PM MST THU FEB 5 2015

.SHORT TERM...SOUTHWESTERLY FLOW CONTINUES TO INCREASE AND BRING
WARM AIR INTO IDAHO. POCATELLO HAS REACHED 60F SO FAR THIS
AFTERNOON...JUST ONE DEGREE OFF THE PREVIOUS RECORD HIGH OF 61F
SET IN 1963. THIS IS ALSO RAISING SNOW LEVELS TO AROUND 7500 FEET
ELEVATION. MODELS CONTINUE TO INCREASE MOISTURE FLOWING INTO THE
CENTRAL MOUNTAINS...EVEN THOUGH LOOKING AT SATELLITE CURRENTLY AND
WONDERING IF MOISTURE WILL BE SHORTER LIVED. THE NAM MODEL HAS
BACKED OFF QUITE A BIT ON PRECIPITATION. THE CURRENT WINTER STORM
WATCH CONTINUES FOR THE HIGHER ELEVATIONS OF THE SAWTOOTH
MOUNTAINS AROUND SUN VALLEY AND STANLEY FOR FRIDAY AFTERNOON AND
SATURDAY. THE MID SHIFT CAN TAKE ONE LAST LOOK AT THINGS. FOR THE
MOUNTAINS SOUTH OF BURLEY FRIDAY NIGHT...SOUTH WINDS LOOK LIKE
THEY WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO AROUND 35 MPH.
SATURDAY AFTERNOON IS WILL BR ON THE WINDY SIDE IN THE SNAKE PLAIN
WITH SOUTHWEST WINDS 20 TO 30 GUST 40 MPH. TEMPERATURES CONTINUE
VERY WARM WITH HIGH SNOW LEVELS. ANY PRECIPITATION OVER THE LOWER
VALLEYS WILL BE RAIN SHOWERS. SUNDAY...THE HIGH PRESSURE RIDGE
WILL BE MOVING ACROSS SOUTHEAST IDAHO TO PROVIDE A BRIEF BREAK IN
SHOWERS AHEAD OF THE LOW PRESSURE TROUGH JUST OFF SHORE THAT WILL
TRACK NORTHEAST SUNDAY NIGHT AND MONDAY. RS

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. BOTH THE ECMWF AND GFS
MODELS ARE IN GOOD AGREEMENT WITH BRINGING WIDESPREAD VALLEY RAIN
AND MOUNTAIN SNOW MONDAY AFTERNOON INTO TUESDAY. EXPECT 8 TO 12
INCHES OF MOUNTAIN SNOW WITH THIS SYSTEM PARTICULARLY FOR THE
CENTRAL MOUNTAINS AND EASTERN HIGHLANDS.  ALSO...LOOK FOR BREEZY TO
MODERATE WIND ON MONDAY. MONDAY LOOK FOR WELL ABOVE AVERAGE
TEMPERATURES BEFORE DROPPING TO SLIGHTLY ABOVE NORMAL ON TUESDAY.
WEDNESDAY LOOK FOR DRIER AND WARMER CONDITIONS AS HIGH PRESSURE
RIDGING STARTS BUILDING IN THE AREA. HIGH PRESSURE RIDGING WILL
DOMINATE THURSDAY BRINGING DRY CONDITIONS AND WELL ABOVE AVERAGE
TEMPERATURES. WYATT

&&

.AVIATION...EXPECT VFR CONDITIONS IN HIGH PRESSURE RIDGING TODAY AND
TOMORROW. LOOK FOR BREEZY AFTERNOON WINDS TODAY AND TOMORROW AHEAD
OF AN APPROACHING SYSTEM EXPECTED SATURDAY. WYATT

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM FRIDAY MORNING THROUGH LATE SATURDAY
NIGHT ABOVE 7000 FEET FOR THE IDZ018-031.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 3:16 AM MSTWinter Weather AdvisoryPIH10 hr
Feb 6, 1:33 PM MSTWind AdvisoryPIH29 hr

Nearby

Winter Storm Warnings in Idaho, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.